Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Ratio limit theorem for parabolic horn-shaped domains


Authors: Pierre Collet, Servet Martinez and Jaime San Martin
Journal: Trans. Amer. Math. Soc. 358 (2006), 5059-5082
MSC (2000): Primary 60J65, 60J45, 35K05
DOI: https://doi.org/10.1090/S0002-9947-06-03908-0
Published electronically: June 13, 2006
MathSciNet review: 2231885
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that for horn-shaped domains of parabolic type, the ratio of the heat kernel at different fixed points has a limit when the time tends to infinity. We also give an explicit formula for the limit in terms of the harmonic functions.


References [Enhancements On Off] (What's this?)

  • 1. Ancona, A. Théorie du potentiel sur les graphes et les variétés. Ecole de Probabilités de Saint-Flour XVIII-1988, 1-112, Lecture Notes in Math., 1427, Springer, Berlin, 1990. MR 1100282 (92g:31012)
  • 2. Aikawa, H.; Essén, M. Potential theory-selected topics. Lecture Notes in Mathematics, 1633, Springer-Verlag, Berlin, 1996. MR 1439503 (98f:31005)
  • 3. Bañuelos, R.; DeBlassie, R.; Smits, R. The first exit time of planar Brownian motion from the interior of a parabola. Ann. Probab. 29 (2001), no. 2, 882-901. MR 1849181 (2002h:60165)
  • 4. Collet, P.; Martínez, S.; San Martín, J. Ratio limit theorems for a Brownian motion killed at the boundary of a Benedicks domain. Ann. Probab. 27 (1999), no. 3, 1160-1182. MR 1733144 (2001d:60089)
  • 5. Collet, P.; Martínez, S.; San Martín, J. Asymptotic of the heat kernel in general Benedicks domains. Probab. Theory Related Fields 125 (2003), no. 3, 350-364. MR 1964457 (2004d:60209)
  • 6. Deitmar, A. A first course in harmonic analysis. Universitext. Springer-Verlag, New York, 2002. MR 1885996 (2003b:42001)
  • 7. Doob, J. L. Classical potential theory and its probabilistic counterpart. Grundlehren der Mathematischen Wissenschaften, 262, Springer-Verlag, New York, 1984. MR 0731258 (85k:31001)
  • 8. Ioffe, D.; Pinsky, R. Positive harmonic functions vanishing on the boundary for the Laplacian in unbounded horn-shaped domains. Trans. Amer. Math. Soc. 342 (1994), no. 2, 773-791. MR 1211410 (94h:60114)
  • 9. Lifshits, M.; Shi, Z. The first exit time of Brownian motion from a parabolic domain. Bernoulli 8 (2002), no. 6, 745-765. MR 1963660 (2004d:60213)
  • 10. Moser, J. A Harnack inequality for parabolic differential equations. Comm. Pure Appl. Math. 17 (1964), 101-134. MR 0159139 (28:2357)
  • 11. Maz'ya, V. G. On the relationship between Martin and Euclidean topologies. Soviet Math. Dokl. 18 (1977), 283-286.
  • 12. Murata, M. Semismall perturbations in the Martin boundary theory for elliptic equations. Israel Journal of Mathematics 102 (1997), 29-60. MR 1489100 (98k:35036)
  • 13. Murata, M. Martin boundaries of elliptic skew products, semismall perturbations, and fundamental solutions of parabolic equations. J. Funct. Anal. 194 (2002), no. 1, 53-141. MR 1929139 (2003i:35052)
  • 14. Nehari, Z. Conformal mapping. Reprinting of the 1952 edition. Dover Publications, Inc., New York, 1975. MR 0377031 (51:13206)
  • 15. Ruelle, D. Probability estimates for continuous spin systems. Comm. Math. Phys. 50 (1976), no. 3, 189-194. MR 0424129 (54:12097)
  • 16. Revuz, D.; Yor, M. Continuous martingales and Brownian motion. Third edition. Grundlehren der Mathematischen Wissenschaften, 293, Springer-Verlag, Berlin, 1994.
  • 17. van den Berg, M. Subexponential behaviour of the Dirichlet heat kernel. J. Funct. Anal. 198 (2003), no. 1, 28-42. MR 1962352 (2003m:60211)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 60J65, 60J45, 35K05

Retrieve articles in all journals with MSC (2000): 60J65, 60J45, 35K05


Additional Information

Pierre Collet
Affiliation: Centre de Physique Théorique, CNRS-UMR 7644 Ecole Polytechnique, 91128 Palaiseau Cedex, France
Email: Pierre.Collet@cpht.polytechnique.fr

Servet Martinez
Affiliation: CMM-DIM, UMI 2807-CNRS, Universidad de Chile, Casilla 170-3 Correo 3, Santiago, Chile
Email: smartine@dim.uchile.cl

Jaime San Martin
Affiliation: CMM-DIM, UMI 2807-CNRS, Universidad de Chile, Casilla 170-3 Correo 3, Santiago, Chile
Email: jsanmart@dim.uchile.cl

DOI: https://doi.org/10.1090/S0002-9947-06-03908-0
Keywords: Bessel process, Harnack inequality, heat kernel
Received by editor(s): September 2, 2004
Received by editor(s) in revised form: November 19, 2004
Published electronically: June 13, 2006
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society